A new lower bound for the football pool problem for 7 matches
Journal de théorie des nombres de Bordeaux, Volume 8 (1996) no. 2, pp. 481-484.

Let K 3 (7,1) denote the minimum cardinality of a ternary code of length 7 and covering radius one. In a previous paper, we improved on the lower bound K 3 (7,1)147 by showing that K 3 (7,1)150. In this note, we prove that K 3 (7,1)153.

Notons K 3 (7,1) le cardinal minimal d’un code ternaire de longueur 7 et de rayon de recouvrement un. Dans un précédent article, nous avons amélioré la minoration K 3 (7,1)147 en montrant que K 3 (7,1)150. Dans cette note, nous prouvons que K 3 (7,1)153.

@article{JTNB_1996__8_2_481_0,
     author = {Habsieger, Laurent},
     title = {A new lower bound for the football pool problem for $7$ matches},
     journal = {Journal de th\'eorie des nombres de Bordeaux},
     pages = {481--484},
     publisher = {Universit\'e Bordeaux I},
     volume = {8},
     number = {2},
     year = {1996},
     mrnumber = {1438484},
     zbl = {0866.94027},
     language = {en},
     url = {http://archive.numdam.org/item/JTNB_1996__8_2_481_0/}
}
TY  - JOUR
AU  - Habsieger, Laurent
TI  - A new lower bound for the football pool problem for $7$ matches
JO  - Journal de théorie des nombres de Bordeaux
PY  - 1996
SP  - 481
EP  - 484
VL  - 8
IS  - 2
PB  - Université Bordeaux I
UR  - http://archive.numdam.org/item/JTNB_1996__8_2_481_0/
LA  - en
ID  - JTNB_1996__8_2_481_0
ER  - 
%0 Journal Article
%A Habsieger, Laurent
%T A new lower bound for the football pool problem for $7$ matches
%J Journal de théorie des nombres de Bordeaux
%D 1996
%P 481-484
%V 8
%N 2
%I Université Bordeaux I
%U http://archive.numdam.org/item/JTNB_1996__8_2_481_0/
%G en
%F JTNB_1996__8_2_481_0
Habsieger, Laurent. A new lower bound for the football pool problem for $7$ matches. Journal de théorie des nombres de Bordeaux, Volume 8 (1996) no. 2, pp. 481-484. http://archive.numdam.org/item/JTNB_1996__8_2_481_0/

[1] W. Chen And I.S. Honkala, Lower bounds for q-ary covering codes, IEEE Trans. Inform. Theory 36 (1990), 664-671. | MR | Zbl

[2] G.D. Cohen, S.N. Litsyn, A.C. Lobstein and H.F. Mattson, Covering radius 1985-1994, preprint.

[3] L. Habsieger, Lower bounds for q-ary coverings by spheres of radius one, J. Combin. Theory Ser. A 67 (1994), 199-222. | MR | Zbl

[4] L. Habsieger, Binary codes with covering radius one: some new lower bounds, Discrete Mathematics, to appear. | MR | Zbl